Donna Berry on Patient Communication

Donna L. Berry, PhD, RN
Published: Thursday, Sep 05, 2013

Donna L. Berry, PhD, RN, AOCN, FAAN, Director, Phyllis F. Cantor Center for Research in Nursing & Patient Care Services, Dana-Farber Cancer Institute, Associate Professor, Department of Medicine, Harvard Medical School, discusses using technology to communicate with patients.

In a perfect world, Berry says, nurses would be able to spend plenty of time talking to patients whenever they wanted to talk. But since that will probably never be an option, Berry proposes using technology to act as an adjunct to face-to-face time.

Berry says the focus should remain on patients to provide convenient times and locations as well as accessible options for patients to communicate with nurses.

Berry understands that what works for one patient may not work for another, but there seems to be a trend of patients wanting to use Internet-enabled devices to communicate.
 
Donna L. Berry, PhD, RN, AOCN, FAAN, Director, Phyllis F. Cantor Center for Research in Nursing & Patient Care Services, Dana-Farber Cancer Institute, Associate Professor, Department of Medicine, Harvard Medical School, discusses using technology to communicate with patients.

In a perfect world, Berry says, nurses would be able to spend plenty of time talking to patients whenever they wanted to talk. But since that will probably never be an option, Berry proposes using technology to act as an adjunct to face-to-face time.

Berry says the focus should remain on patients to provide convenient times and locations as well as accessible options for patients to communicate with nurses.

Berry understands that what works for one patient may not work for another, but there seems to be a trend of patients wanting to use Internet-enabled devices to communicate.
 

View Conference Coverage
Online CME Activities
TitleExpiration DateCME Credits
Community Practice Connections™: 18th Annual International Lung Cancer Congress®Oct 31, 20181.5
Provider and Caregiver Connection™: Addressing Patient Concerns While Managing Chemotherapy Induced Nausea and VomitingOct 31, 20182.0
Publication Bottom Border
Border Publication
x